Surveying the quantum group symmetries of integrable open spin chains

Rafael I. Nepomechie, Ana L. Retore

Research output: Contribution to journalArticlepeer-review

7 Scopus citations


Using anisotropic R-matrices associated with affine Lie algebras gˆ (specifically, A2n (2), A2n−1 (2), Bn (1), Cn (1), Dn (1)) and suitable corresponding K-matrices, we construct families of integrable open quantum spin chains of finite length, whose transfer matrices are invariant under the quantum group corresponding to removing one node from the Dynkin diagram of gˆ. We show that these transfer matrices also have a duality symmetry (for the cases Cn (1) and Dn (1)) and additional Z2 symmetries that map complex representations to their conjugates (for the cases A2n−1 (2), Bn (1) and Dn (1)). A key simplification is achieved by working in a certain “unitary” gauge, in which only the unbroken symmetry generators appear. The proofs of these symmetries rely on some new properties of the R-matrices. We use these symmetries to explain the degeneracies of the transfer matrices.

Original languageEnglish (US)
Pages (from-to)91-134
Number of pages44
JournalNuclear Physics B
StatePublished - May 2018

ASJC Scopus subject areas

  • Nuclear and High Energy Physics


Dive into the research topics of 'Surveying the quantum group symmetries of integrable open spin chains'. Together they form a unique fingerprint.

Cite this